Alert archive / Ohio / Small Craft Advisories in 2024
Small Craft Advisory 49, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Jul 9, 2024, 9:25 PM EDT. It took effect at Jul 10, 2024, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2024, 9:25 PM EDT (01:25 UTC)
- In effect from
- Jul 10, 2024, 2:00 AM EDT
- Expired
- Jul 10, 2024, 9:20 AM EDT
- In force
- 7 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
985 WHUS71 KCLE 100125 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 925 PM EDT Tue Jul 9 2024 LEZ142>144-100930- /O.NEW.KCLE.SC.Y.0049.240710T0600Z-240710T1400Z/ Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH- 925 PM EDT Tue Jul 9 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT WEDNESDAY... * WHAT...East winds 15 to 25 knots and waves 2 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Maumee Bay to Vermilion OH. * WHEN...From 2 AM to 10 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
2 follow-up statements
724 WHUS71 KCLE 100924 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 524 AM EDT Wed Jul 10 2024 LEZ142>144-101400- /O.CON.KCLE.SC.Y.0049.000000T0000Z-240710T1400Z/ Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH- 524 AM EDT Wed Jul 10 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...East winds 15 to 25 knots becoming southwest and waves 2 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Maumee Bay to Vermilion OH. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
226 WHUS71 KCLE 101320 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 920 AM EDT Wed Jul 10 2024 LEZ142>144-101430- /O.CAN.KCLE.SC.Y.0049.000000T0000Z-240710T1400Z/ Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH- 920 AM EDT Wed Jul 10 2024 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds from the south have weakened to 10 to 15 knots with waves of 1 to 3 feet, allowing the Small Craft to be cancelled. Additional marine headlines will likely be needed late this evening into the overnight hours. $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jul 9, 8:27 PM EDT, 58 minutes earlier.
Area forecast discussion, Jul 9, 8:27 PM EDT, 58 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 827 PM EDT Tue Jul 9 2024 .SYNOPSIS... The remnants of Beryl will push through the region with a warm front tonight and the area of low pressure Wednesday. High pressure through the end of the week. An upper trough axis brings shower and storm chances back Sunday. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... 8:26 PM EDT Update... Forecast remains valid per latest trends in obs and model guidance. Will continue to monitor trends in obs, model guidance, and showers/thunderstorms that have developed in/near the Mid OH Valley, along/in vicinity of the surface warm front approaching our CWA. This surface warm front will sweep N'ward through our CWA between about 6 AM EDT and midday on Wednesday. Expect moderate to strong effective bulk shear, weak to moderate elevated CAPE, and mixed layer LCL's near 1k meters AGL or lower to persist through midday Wednesday as Beryl's remnant low tracks NE'ward from the Lower OH Valley toward NW OH and strengthens slightly while remaining in a region of MSLP falls accompanying mid/upper-level divergence downstream of a shortwave trough axis approaching from the Ozarks/Mid MS Valley and vicinity. As Beryl's remnant surface low strengthens slightly, so too will low-level advection of warm/very moist air from the Gulf of Mexico into our CWA. Low- level winds are still expected to strengthen/veer significantly with height late this evening through midday tomorrow and yield large SRH within the effective inflow layer. Given abundant cloud cover associated with moist isentropic ascent accompanying the remnant low's warm conveyor belt, including along the upper-reaches of the warm front, and strengthening low-level warm/moist air advection, it seems plausible limited nocturnal cooling/boundary layer stabilization will allow the effective inflow layer to remain surface-based (i.e. surface-based CAPE to remain at least 100 J/kg and the value of surface-based CIN to remain greater than or equal to -250 J/kg) through Wednesday morning. Thus, a few tornadic supercells along and ahead of the warm front remain a concern in our CWA, especially from roughly midnight tonight through at least midday tomorrow. Given the expected thermodynamic environment, showers/thunderstorms with periods of torrential rainfall and possible localized flooding remain a concern as well. Previous Discussion... The trend continues for a track of the Beryl remnants that is further northwest of our CWA, taking the bulk of the heavier rain with it. The strongest low level f-gen coupled with q vector convergence aloft will run from central Illinois into central Michigan. It still leaves our CWA in the path of the northward pushing warm front and warm sector prior to the central area of low pressure moving through, later Wednesday. In the meantime, moisture streams northeastward into the southern Great Lakes with light rain already in the western zones of the CWA. While there is some instability out there, the cloud cover is likely playing a role in the lack of convection thus far, along with the more stratiform rain, but not guaranteed by any means to keep higher topped cells from firing at any point going forward. Along the southern boundary of this shield of rain near the Ohio River at this hour, there is some thunderstorm development, and can expect this to move northward through the afternoon and into the evening hours. The biggest concern with any of this the high helicity values with the warm front and in the warm sector, so even low topped convection will have the potential to rotate along with the very low lifting condensation levels. In the end, the threat for severe remains marginal even though that has expanded to the lakeshore areas, but storms that do form could easily be rotating. This threat goes this evening through tonight. As the area of low pressure gets closer, will be getting into the leftover winds from the tropical system, and will be experiencing gusts 25 to 35mph at times Wednesday afternoon. Scattered wrap around cool pool convection expected Wednesday in the counterclockwise flow behind the system, ending Wednesday night. Temperatures mild tonight around 70F for most areas, then only getting into the 70s for the western zones, and low to mid 80s east prior to the northerly flow in the wake of the area of low pressure. Cooler low to mid 60s Wednesday night. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... A broad upper level trough will be over the Midwest and Great Lakes region on Thursday. A weak area of high pressure will slowly move across the Ohio Valley Thursday afternoon. The low level flow will be from the west-northwest coming off the lakes which could help develop a couple isolated showers Thursday afternoon. We kept 20 to 30 percent POPs mainly for the snowbelt region of NEOH and NWPA on Thursday into Thursday night. High temperatures will generally be ion the middle to upper 70s on Thursday across NEOH and NWPA. A little warmer temps with low 80s are expected for NWOH. The upper level trough axis will be right over the eastern Great Lakes on Friday. At the surface, the flow will eventually become from the south-southwest later on Friday. Temperatures will be warming up into the middle and upper 80s by Friday afternoon. The weather will be mostly sunny to partly cloudy with summer like conditions. && .LONG TERM /SATURDAY THROUGH TUESDAY/... The overall weather pattern will become more westerly or slightly west-northwest flow in the upper levels as a trough lifts out of the Great Lakes region by Saturday. A flat ridge of high pressure and a heat dome will build from the western U.S into the central CONUS this weekend. We will have to keep an eye on that west-northwest flow for any little disturbances riding through the Great Lakes region this weekend into early next week for possible convection. We will continue to mention 20 to 40 percent POPs with a low confidence forecast for rain chances. We will be on the edge of the heat dome sliding eastward into the Midwest and central U.S. Temperatures will be above average in the 80s to lower 90s this weekend into early next week. && .AVIATION /00Z Wednesday THROUGH Sunday/... SW'erly flow aloft and embedded shortwave disturbances affect our region through 00Z/Thurs. The strongest of these shortwave disturbances moves NE'ward from near the Ozarks and Middle MS Valley to near Lower MI and vicinity by 00Z/Thurs. Simultaneously, at the surface, net troughing impacts northern OH and NW PA as Beryl's remnant low moves NE'ward from the Lower OH Valley to near Lake St. Clair. This will allow the attendant warm front to sweep N'ward through our area between ~10Z and ~16Z/Wed. The trailing cold front should enter our I-75 counties after 20Z/Wed and near a Sandusky, OH to Marion, OH line by 00Z/Thurs. Ahead of the surface warm front, our light and variable regional surface winds early this evening become E'erly to SE'erly around 5 to 10 knots later this evening into the predawn hours of Wed morning. The warm front passage will cause winds to veer to S'erly to SW'erly and increase to around 10 to 15 knots as Beryl's remnant low strengthens slightly. The cold front passage will cause surface winds to veer abruptly to W'erly and then to NW'erly while remaining around 10 to 15 knots. Regional surface winds will gust up to 20 to 25 knots after ~13Z/Wed. The approach of the warm front is expected to allow widespread low-level ceilings in the 2kft to 6kft AGL range to develop generally from south to north between ~02Z and ~06Z/Wed. These widespread low-level ceilings are expected to persist through 00Z/Thurs and be as low as the IFR range at times. Scattered rain showers remain possible before a swath of widespread steady to heavy rain and embedded thunderstorms associated with the upper-reaches of the warm front traverses our region generally from south to north between ~02Z and ~11Z/Wed. Behind this swath of widespread rain, isolated to scattered showers/thunderstorms are expected along/ahead of the surface warm front and surface cold front. Visibility as low as MVFR or IFR is possible in periods of heavy rain. Thunderstorms may produce brief/erratic surface wind gusts as strong as 30 to 50 knots, especially Wednesday afternoon through early evening and in NW PA. Outlook...Periodic showers/thunderstorms with non-VFR expected Wednesday night through Thursday night and Saturday night into Sunday. && .MARINE... The remnants of Tropical Depression Beryl is moving through the lower Ohio Valley this afternoon and is forecast to reach northwest Ohio Wednesday. This low pressure system will track along or near the Canadian lakeshore of Lake Erie Wednesday night. The low pressure system will continue to move northeast into Quebec Thursday. East to northeast winds will increase late tonight to 10 to 20 knots on the western basin of Lake Erie. Winds will veer around from the southwest Wednesday and eventually from the west-northwest behind the low on Wednesday night. There will be a period of time with winds approaching 20 knots and potentially the need for Small Craft Advisories on Wednesday into Wednesday night. There is some potential that winds and gusts could be higher both ahead of and behind the surface low as it tracks across Lake Erie on Wednesday, so stay tuned to forecast updates. Small Craft Advisories and beach hazards may need to continue for much of the day on Thursday on the east half of Lake Erie. Weak high pressure will build over the lake on Friday with generally fair marine conditions over the weekend. The exception will be if any thunderstorms that may occur over the weekend but confidence is low in that occurrence. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. NY...None. MARINE...None. && SYNOPSIS...26 NEAR TERM...Jaszka/26 SHORT TERM...Griffin LONG TERM...Griffin AVIATION...Jaszka MARINE...Griffin
Hazardous weather outlook, Jul 9, 4:36 AM EDT, 16 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 436 AM EDT Tue Jul 9 2024 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-100845- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 436 AM EDT Tue Jul 9 2024 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The remnants of Beryl will move through the region Wednesday. Locally heavy rainfall is possible late Tuesday night and early Wednesday morning, as well as the potential for a couple of brief tornadoes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-100845- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 436 AM EDT Tue Jul 9 2024 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 1:39 AM EDT | Special Weather Statement | CLE | Holmes | 36 min |
| Jul 10, 1:50 AM EDT | Areal Flood Advisory | CLE | Hancock | 4 hr |
| Jul 10, 2:11 AM EDT | Special Weather Statement | CLE | Wayne | 34 min |
| Jul 10, 3:34 AM EDT | Areal Flood Advisory | CLE | Hancock, Lucas, Wood | 119 min |
| Jul 10, 4:24 AM EDT | Beach Hazards Statement | CLE | Erie, Lucas, Ottawa | 5 hr |
| Jul 10, 3:38 PM EDT | Small Craft Advisory | CLE | 16 hr | |
| Jul 10, 3:41 PM EDT | Beach Hazards Statement | CLE | Ashtabula, Cuyahoga, Erie, Lake, Lorain | 16 hr |
| Jul 10, 10:48 AM EDT | Special Weather Statement | CLE | Erie | 42 min |
| Jul 10, 11:04 AM EDT | Severe Thunderstorm Warning | CLE | Erie | 26 min |
| Jul 10, 1:39 PM EDT | Tornado Warning | CLE | Crawford | 21 min |
| Jul 10, 2:20 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Erie | 28 min |
Nearby
Small Craft Advisories in Ohio, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.